Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 79, NWS Newport/Morehead City, NC

September 30, 2011Duplin County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Sep 30, 2011, 8:05 PM EDT for Duplin County, Onslow County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2011, 8:05 PM EDT (00:05 UTC)
Expired
Sep 30, 2011, 8:45 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Onslow County, NC

The radar

The Wilmington radar (KLTX), 97 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WUUS52 KMHX 010005
SVRMHX
NCC061-133-010045-
/O.NEW.KMHX.SV.W.0079.111001T0005Z-111001T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
805 PM EDT FRI SEP 30 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  SOUTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 845 PM EDT

* AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES WEST OF TEACHEY...OR 8 MILES WEST OF
  WALLACE...MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WALLACE...TEACHEY...
  GREENEVERS...
  CHINQUAPIN...
  CYPRESS CREEK...LYMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3486 7816 3497 7762 3470 7754 3469 7767
      3472 7768 3471 7799 3473 7802 3472 7803
      3472 7811 3471 7814 3473 7820
TIME...MOT...LOC 0005Z 262DEG 29KT 3474 7812

$$

26
1 follow-up statement
466 
WWUS52 KMHX 010028
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
828 PM EDT FRI SEP 30 2011

NCC061-133-010045-
/O.CON.KMHX.SV.W.0079.000000T0000Z-111001T0045Z/
ONSLOW NC-DUPLIN NC-
828 PM EDT FRI SEP 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN DUPLIN AND NORTHWESTERN ONSLOW COUNTIES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GREENEVERS...OR NEAR WALLACE...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CHINQUAPIN...
BEULAVILLE...LYMAN AND CYPRESS CREEK.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3472 7797 3478 7798 3490 7796 3497 7762
      3470 7754 3469 7767 3472 7768
TIME...MOT...LOC 0028Z 262DEG 29KT 3476 7790

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:06 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 30, 6:06 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT FRI SEP 30 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP OFFSHORE TONIGHT. COOL HIGH
PRESSURE WILL THEN BUILD OVER THE AREA THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 605 PM FRIDAY...WILL BE ISSUING AN UPDATED FORECAST PACKAGE
SHORTLY TO INCREASE POPS ESPECIALLY INLAND FOR FRONTAL CONVECTION
THIS EVENING. AT 21Z THE STRONG COLD FRONT WAS LOCATED OVER
CENTRAL NC NEAR THE TRIANGLE REGION AND WAS SURGING EAST. THE
FRONT SHOULD BE OVER OUR COASTAL PLAIN AROUND 23Z AND SHOULD BE
OFF THE COAST BETWEEN 10 PM AND MIDNIGHT. A STRONGLY FORCED LINE
OF CONVECTION IS EXPECTED ALONG THE FRONT AND THIS LINE IS
BEGINNING TO DEVELOP OVER CENTRAL NC. ALL OF THE GUIDANCE WAS
INDICATING THAT THESE STORMS WILL HOLD TOGETHER AS THE FRONT
CROSSES EASTERN NC THIS EVENING. BASED ON THE 4KM NSSL-WRF....4KM
WRF-NMM...THE 12KM ETA AND THE 12Z ECMWF HAVE ENOUGH CONFIDENCE TO
RAISE POPS TO LIKELY FOR MUCH OF THE WESTERN ZONES AND TO 50%
EAST. STORMS SHOULD BE EXITING THE COAST AROUND MIDNIGHT IF NOT
SOONER. THERE IS ENOUGH SHEAR AND FORCING FOR THE STORMS TO
APPROACH SEVERE LEVELS ESPECIALLY FAR WEST BUT LOWERING DEWPOINTS
AND LOSS OF HEATING WILL LIMIT ORGANIZATION.

MUCH COOLER AIR WILL INVADE THE REGION FROM WEST TO EAST FOLLOWING
THE FRONT WITH THE NORMALLY COLDER INLAND LOCATIONS DROPPING TO
AROUND 50 DEGREES. IT WILL TAKE LONGER FOR THE COOL AIR TO
PENETRATE THE IMMEDIATE COAST AND THE BEACH FRONT COMMUNITIES AND
OUTER BANKS REGION WILL HAVE LOWS IN THE LOWER TO MIDDLE 60S BUT
EXPERIENCE LITTLE DIURNAL TEMPERATURE RECOVERY SATURDAY AS CAA
BECOMES ESTABLISHED OVER NC. GUSTY NW WINDS ARE ALSO EXPECTED
BEHIND THE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS OF 400 PM FRIDAY...STRONG HIGH PRESSURE BUILDS IN EARNEST OVER
THE REGION SATURDAY WITH COOLER DRIER AIR SURGING IN. EXPECT SOME
COLD AIR STRATOCUMULUS TO DEVELOP GIVEN THE STEEP LAPSE RATES.
STRONG LOW-LEVEL CAA KEEPS MAX TEMPERATURES IN THE 64 TO 68 DEGREE
RANGE ON SATURDAY. THIS WILL SET THE STAGE FOR THE COOLEST
TEMPERATURES SINCE LAST FALL OCCURRING ON SATURDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRI...UPPER LEVEL LOW WILL CONTINUE NORTH OF THE
AREA/MID-ATLANTIC THROUGH MON...BEFORE LIKELY PUSHING E OFF THE
COAST. THOUGH 00Z ECMWF CONTINUES TO HAVE LOW RETROGRADE OVER THE
MID-ATLANTIC TUE-WED BEFORE FINALLY MOVING OFFSHORE THU. DUE TO
CONTINUED DIFFERENCES IN GFS/ECMWF...HAVE TRENDED WITH HPC AND
PREVIOUS FORECAST. PER HPC FORECAST...HIGH PRESSURE WILL THEN
BUILD OVER THE EASTERN US. COOLER CONDITIONS EXPECTED FOR THE
LATTER PART OF THE WEEKEND INTO EARLY NEXT WEEK...WITH HIGHS
LIKELY IN THE 60S SUN...WARMING TO UPPER 60S TO LOWER 70S. LOW
LEVEL THICKNESS VALUES CONTINUE TO INCREASE THROUGH THE WEEK...AND
EXPECT HIGHS GENERALLY IN THE 70S. OVERNIGHT LOWS SAT NIGHT AND
SUN NIGHT LIKELY IN THE 40S TO LOW/MID 50S FOR THE OUTER BANKS.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 605 PM FRIDAY...MAIN CONCERN FOR AVIATION INTERESTS WILL BE
STRONG CONVECTION WHICH WILL OCCUR ALONG A STRONG COLD FRONT
FORECAST TO SURGE ACROSS EASTERN NC THIS EVENING. A BRIEF PERIOD
OF IFR CONDITIONS AND GUSTY WINDS ARE EXPECTED AT THE TAF SITES.
GREATEST THREAT WILL BE FROM 2330Z-0130Z. VFR CONDITIONS ARE
EXPECTED AFTER THE FRONT PASSES AS MUCH DRIER AIR OVERSPREADS THE
REGION AFTER 03Z BUT GUSTY NW WINDS 20-25 KT ARE FORECAST BEHIND
THE FRONT. VFR CONDITIONS WILL PREVAIL THROUGHOUT SATURDAY
ALTHOUGH COLD AIR ALOFT AND THE PASSAGE OF A SHORTWAVE ALOFT WILL
PROMOTE THE DEVELOPMENT STRATOCUMULUS WITH BASES ABOVE 3000 FT.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...EXPECT PREDOMINATE VFR CONDITIONS THROUGH THE
PERIOD WITH DRY AIRMASS IN PLACE. CANNOT RULE OUT PATCHY BRIEF FOG
TOWARDS SUNRISE EACH MORNING...OVERALL THINK DRY AIRMASS WILL
INHIBIT SIGNIFICANT FORMATION.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 605 PM FRIDAY...NO CHANGES TO PREVIOUS THINKING AS COLD
SURGE FOLLOWING FRONTAL PASSAGE LATE THIS EVENING PRODUCES SMALL
CRAFT ADVISORY CONDITIONS ACROSS ALL OF THE NC NEAR SHORE WATERS.
HAVE ADDED THE ALBEMARLE AND PAMLICO SOUND TO THE SMALL CRAFT
ADVISORY STARTING LATER TONIGHT. GOOD SURGE BEHIND EXITING COLD
FRONT SHOULD LEAD TO AT LEAST FREQUENT GUSTS TO 25 KNOTS OVER THE
SOUNDS AS GFS/NAM12 WIND FIELDS APPEAR TO BE SLIGHTLY UNDERDONE
GIVEN THE AIRMASS THAT WILL BE ADVOCATING INTO THE AREA. SMALL
CRAFT ADVISORIES REMAIN IN PLACE ELSEWHERE THRU SATURDAY WITH
NORTHWEST WINDS OF 20 TO 25 KNOTS EXPECTED ON MOST WATERS.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 230 PM FRI...GOOD CAA SAT NIGHT INTO EARLY SUN LIKELY
RESULTING IN W WINDS 15-20KT AND CONTINUED SEAS 4-6FT INTO SUN
WITH SCA CONDITIONS LINGERING IN COMBO OF WIND AND LONG PERIOD SE
SWELL. SEAS WILL LIKELY SUBSIDE BELOW 6FT LATE SUN AFTERNOON AND
SUN EVENING. W WINDS 10-20KT WILL SLOWLY VEER NW MON NIGHT INTO
TUE...THEN N WED- FRI AS LOW MOVES E. SCA CONDITIONS COULD RETURN
MID WEEK WITH STRONG NORTHERLY WINDS...ESP NORTH OF HATTERAS...BUT
HAVE CAPPED AT 5FT FOR NOW.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
     SATURDAY FOR AMZ130-135.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT SUNDAY
     FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT SUNDAY
     FOR AMZ156-158.

&&

SYNOPSIS...CTC/JME
NEAR TERM...CTC/JME
SHORT TERM...CTC
LONG TERM...CQD
AVIATION...CTC/JME/CQD
MARINE...CTC/JME/CQD
Hazardous weather outlook, Sep 30, 5:24 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 AM EDT FRI SEP 30 2011

NCZ029-044>047-079>081-090>095-098-103-104-010930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
524 AM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS EASTERN NORTH
CAROLINA TONIGHT. A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO
DEVELOP ALONG THE FRONT THIS AFTERNOON AND EVENING. THESE STORMS
WILL HAVE GUSTY WINDS...DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 2:33 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT FRI SEP 30 2011

NCZ092>095-301915-
CARTERET-CRAVEN-JONES-PAMLICO-
233 PM EDT FRI SEP 30 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...JONES
AND CARTERET COUNTIES THROUGH 315 PM EDT...

AT 233 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KUHNS...OR ABOUT 11 MILES NORTHEAST OF PINEY GREEN...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREAT LAKE......ELLIS
LAKE...LONG LAKE......LITTLE LAKE...NEUSE FOREST......CROATAN...
CHERRY POINT AIR STATION...CHERRY BRANCH...ARAPAHOE......MINNESOTT
BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3481 7719 3483 7718 3484 7720 3489 7722
      3524 7694 3504 7666 3497 7677 3496 7681
      3507 7700 3500 7696 3495 7688 3492 7677
      3494 7672 3496 7670 3499 7671 3501 7668
      3501 7663 3498 7657 3473 7712
TIME...MOT...LOC 1833Z 231DEG 25KT 3484 7712

26
Special weather statement, Sep 30, 5:05 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
505 PM EDT FRI SEP 30 2011

NCZ047-103-302200-
MAINLAND DARE-OUTER BANKS DARE-
505 PM EDT FRI SEP 30 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 600 PM EDT...

AT 505 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CENTER OF DARE COUNTY BOMBING RANGE...OR ABOUT 14 MILES SOUTHWEST OF
MANNS HARBOR...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BUFFALO CITY...MANNS
HARBOR...MANTEO......WANCHESE...WHALEBONE...NAGS HEAD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3577 7559 3584 7559 3581 7566 3569 7571
      3559 7586 3567 7590 3567 7599 3569 7601
      3581 7600 3594 7578 3594 7577 3583 7572
      3575 7572 3575 7571 3594 7573 3595 7569
      3591 7562 3600 7572 3604 7567 3580 7554
TIME...MOT...LOC 2105Z 231DEG 29KT 3573 7590

8
Special weather statement, Sep 30, 7:13 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
713 PM EDT FRI SEP 30 2011

NCZ029-044-079-090>092-010015-
DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-
713 PM EDT FRI SEP 30 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...JONES...LENOIR...
PITT...MARTIN AND GREENE COUNTIES THROUGH 815 PM EDT...

AT 712 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF OAK
CITY TO 31 MILES WEST OF ROSE HILL...OR ALONG A LINE EXTENDING FROM
14 MILES NORTHEAST OF ROCKY MOUNT TO 32 MILES WEST OF WALLACE...
MOVING EAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...ROBERSONVILLE...GREENVILLE...FARMVILLE...SNOW
HILL...KINSTON...PINK HILL...WARSAW AND KENANSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3490 7815 3519 7817 3520 7802 3515 7790
      3518 7784 3538 7781 3557 7783 3580 7748
      3583 7735 3591 7735 3600 7741 3607 7733
      3601 7721 3593 7719 3594 7703 3498 7763
      3497 7768 3494 7766 3471 7779 3473 7819
TIME...MOT...LOC 2312Z 263DEG 26KT 3614 7762 3473 7850

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:17 PM EDTSpecial Weather StatementMHXBeaufort, Duplin, Jones, Lenoir, Martin, Onslow and 2 more58 min
Sep 30, 8:25 PM EDTSpecial Marine WarningMHX50 min
Sep 30, 8:43 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Onslow47 min
Sep 30, 9:23 PM EDTSpecial Weather StatementMHXBeaufort, Craven, Pamlico, Tyrrell, Washington52 min
Sep 30, 10:19 PM EDTSpecial Weather StatementMHXCarteret, Dare, Hyde56 min
Sep 30, 10:39 PM EDTSpecial Marine WarningMHX81 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.